promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthMental Health · 8 years ago

Feel bad for taking this medication?

I was diagnosed with essential tremor and it causes my hands to shake constantly (although very mildly). My dad has it too, although he is slightly worse than i am. Growing up, i realised that i had this condition, people used to ask if i was scared or nervous and my father used to try to instill it in me not to be conscious at all about my condition. As ive grown older, ive become more conscious, which makes me feel bad. I decided to go to a doctor about it, and he gave me a beta blocker, to take whenever i needed. Since the tremor is very mild, i don't care about day to day activities, i don't take the beta blocker. However, whenever i have to do big presentations at work, i take it because i don't want clients seeing my shaky hands and assuming im nervous and not confident, my self consciousness actually makes me nervous because i then start thinking what people think about my shaky hands, then it becomes nerves on top of the tremor, which is not good, so i take a pill during those big events. My problem is that i feel bad about taking medication for my condition. Im so dissapointed because i think ive allowed myself to become self conscious and i worry my dad will be disappointed if he found out. I feel taking the medication is cheating and i should be able to cope with my condition. I feel bad, any advice?

3 Answers

Relevance
  • 8 years ago
    Favorite Answer

    If you had dangerously high blood pressure would would feel guilty for trying to control it with medication? Don't feel bad for taking a pill for a medical reason...I've seen some good friends slide into deep depression bc they were taught that with the right discipline and will power they should be able to fix their problem on their own...so they stopped taking their meds.

    Source(s): Experience
    • Commenter avatarLogin to reply the answers
  • Naguru
    Lv 7
    8 years ago

    It depends. It is a tough situation. Moreover, it is now complicated. I agree. It may be possible to feel bad like that. I mean it depends on various other factors, which have also to be seriously considered while examining this critical problem of yours. Before taking the medicine you should have asked me or a professionally qualified doctor. I have a good solution to come out of such problems. Now it is a late realization or after thought. Anyway for me, time and distance are the main constraints. Please consult a nearby doctor who is professionally qualified.

    Source(s): own
    • Commenter avatarLogin to reply the answers
  • Anonymous
    8 years ago

    Your just taking medecine to help yourself, your doing the right thing as long as the doctor prescribed it to you. Dont be so hard on yourself.

    Source(s): Hope this was helpful
    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.